Monday, 14 April 2008

Further decreases

Tomorrow I am going to decrease the dose of my anxiety medication (80 mg/day of propanolol hydrochloride, a beta-blocker). My anxiety is what is most unchecked at the moment, but I have a good reason to decrease it now (I should add that control over my med changes was explicitely passed on to me by my doctor).
My doctor told me last time that one of the side effects of propanolol is vivid dreams/nightmares. My dreams are normally rather vivid, but lately (maybe the last 3 or so months) they've been really intense, and lasting the entire night. Let me tell you, living a double life at night is rather tiring!

I am a bit worried about this, as I don't want to go down again with multiple panic attacks a day. I have now 40 mg pills, so I can alternate 80-80-40, as I started with the sertraline. This does not seem a too harsh decrease, so hopefully my body will be able to cope with it.
Decreasing the dose might also increase the migraines. I got them initially treated with beta-blockers as well, and I worry that after so long on them again, my brain is used to them and will produce pain again for no reason. However, the risk of increasing panic and migraines will hopefully be counterbalanced with better nights of sleep.
Better nights of sleep allow me to be more relaxed and less depressed, which can only be a good thing. Better sleep will also let me have more energy, which is something I'm rather looking for at the moment. It is a bit of a shame to spend most evenings exhausted and wanting to go to sleep since 7, and it is very frustrating. Sometimes that makes me angry, but sometimes it just makes me more depressed.
I do hope it will all go alright. At least the sun is shining and I have got my code to work a bit.

1 comment:

  1. you'll be ok! just take good care of yourself, when you're decreasing the meds and afterwards...
    I'll keep my fingers crossed that things will work out fine!